I know this isn't really a new topic and I think i've read every old post there is on the subject but now i need to see if anyone has had symptoms similar to mine. I took plaquenil in 2005 and loved it. Best drug ever! Then suddenly I started to have eye pain in 2007 for no reason and even ear pain. I stopped it and it went away. My eye doc had no explanation and i had never had any signs of toxicity in my eyes. That was when they really only did the dilated eye exam as opposed to the new tests that can catch early toxicity. Since then my arthritis has gotten worse ( i have AS not RA) so bad I couldn't walk and desperately needed something. Sooo, i restarted the plaquenil three weeks ago and of course again I got eye pain more in the left but I kept at it since the eye docs said eye pain is not a sign of retinal toxicity since there are no sensory receptors there.
I only took 100mg a day for the three weeks. Over that time, my vision got blurry, i saw halos, up close objects seemed to shimmer a bit and I had a hard time focusing on things up close. I stopped the med for now and it has taken about a week for symptoms to improve but not back to normal yet. Still having trouble focusing and the sensation of pressure around my left eye with dryness. I think it is very slowly going away..i think. I've checked my vision for black spots, missing objects but of course nothing in that way. I can't help but be scared since there seem to be more people than they have previously thought that have developed toxicity before the 5 yr mark and they also seem to have general visual problems like blurriness and dimness. I want to take it again but i don't want to have impaired vision. I already have bad vision as it is. Anyone at all have any symptoms like this?? So weird that its happening 8 yrs after stopping it. You'd think it would be out of my system by now :(